# SDR CA100512005

- Difficulty date: May 10, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 21,883 hours
- Engine: Allsn 250C20
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bearing
- Condition: Failed
- Location: Fuel Control
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING PIPELINE PATROL LOW LEVEL OPERATIONS: AN OVERSPEED WAS EXPERIENCED UP TO 107-110 PERCENT.  GOVERNOR WAS BEEPED DOWN TO CONTROL OVERSPEED AND THROTTLE HAD TO BE REDUCED AS WELL TO CONTROL ENGINE RPM.  ACFT WAS LANDED SUCCESSFULLY AT THE NEXT AVAILABLE SITE AND THROTTLE REDUCED TO IDLE. RPM STARTED TO REDUCE TO 75-80 PERCENT N2 AND THEN STARTED TO SPOOL UP RAPIDLY FORCING ME TO CUT THE FUEL TOTALLY AND SHUTDOWN THE ENGINE AND MAINTENANCE WAS CALLED FOR ASSISTANCE.  UPON REMOVAL OF FUEL CONTROL UNIT, IT WAS FOUND THAT THE INPUT SHAFT BEARING HAD FAILED AND DUE TO THE LOOSENESS OF THE SHAFT, SUSPECT THAT IT MAY HAVE SHEARED INTERNALLY.
